Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 68, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 23, 2016, 3:52 PM CDT for 5 counties in Iowa. It was in force for 53 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2016, 3:52 PM CDT (20:52 UTC)
- Expired
- Jul 23, 2016, 4:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Buchanan County, IA, Delaware County, IA, Dubuque County, IA, Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 105 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:10 PM CDT | TSTM WND DMG | Manchester, IA | 2 ESTIMATED 8 INCH DIAMATER TREES DOWN. REPORT VIA TWITTER. TIME ESTIMATED BY RADAR. |
| Jul 23, 4:18 PM CDT | TORNADO | 3 Sw Delhi, IA | VIDEO OF NARROW TORNADO CROSSING THE SOUTHWEST PORTION OF LAKE DELHI. |
| Jul 23, 4:21 PM CDT | TSTM WND DMG | Nw Delhi, IA | 3 LIMBS APPROXIMATELY 6 TO 12 INCHES IN DIAMETER WERE DOWN. |
| Jul 23, 4:25 PM CDT | TSTM WND DMG | Hopkinton, IA | SEVERAL LARGE TREES AND BRANCHES DOWN. VIA FACEBOOK. REPORT WAS DELAYED AND TIME ESTIMATED USING RADAR. |
| Jul 23, 4:41 PM CDT | TORNADO | Worthington, IA | SPOTTER REPORTED A TORNADO NEAR WORTHINGTON. |
| Jul 23, 4:50 PM CDT | TSTM WND GST 50 | Monticello, IA | WINDS AT THE JONES COUNTY FAIRGROUNDS NEAR MONTICELLO ESTIMATED 50 TO 60MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 3:23 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2607 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
273
WUUS53 KDVN 232052
SVRDVN
IAC019-055-061-105-113-232145-
/O.NEW.KDVN.SV.W.0068.160723T2052Z-160723T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
352 PM CDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DUBUQUE COUNTY IN NORTHEASTERN IOWA...
NORTHWESTERN JONES COUNTY IN EAST CENTRAL IOWA...
SOUTHEASTERN BUCHANAN COUNTY IN NORTHEASTERN IOWA...
LINN COUNTY IN EAST CENTRAL IOWA...
DELAWARE COUNTY IN NORTHEASTERN IOWA...
* UNTIL 445 PM CDT
* AT 351 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DUNDEE TO NEAR RYAN TO NEAR CENTER POINT...MOVING
EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
ANAMOSA...MANCHESTER...DYERSVILLE...MONTICELLO...CENTRAL CITY...
EARLVILLE...WALKER...COGGON...HOPKINTON...DELHI...WORTHINGTON...RYAN...
PRAIRIEBURG...DUNDEE...DELAWARE...MASONVILLE...ONEIDA...TROY MILLS...
LANGWORTHY AND PARIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4251 9101 4225 9105 4209 9125 4230 9183
4236 9161 4259 9158
TIME...MOT...LOC 2051Z 288DEG 30KT 4257 9154 4236 9156 4222 9176
HAIL...<.75IN
WIND...70MPH
$$
UTTECH2 follow-up statements
870
WWUS53 KDVN 232111
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
411 PM CDT SAT JUL 23 2016
IAC019-055-061-105-113-232145-
/O.CON.KDVN.SV.W.0068.000000T0000Z-160723T2145Z/
DUBUQUE IA-JONES IA-BUCHANAN IA-LINN IA-DELAWARE IA-
411 PM CDT SAT JUL 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN DUBUQUE...NORTHWESTERN JONES...SOUTHEASTERN
BUCHANAN...NORTHEASTERN LINN AND DELAWARE COUNTIES...
AT 409 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ONEIDA TO NEAR RYAN TO NEAR PARIS...MOVING EAST
AT 40 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. THIS STORM HAS A HISTORY OF SIGNIFICANT WIND
DAMAGE WITH WHOLE TREES BEING BLOWN DOWN.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
ANAMOSA...MANCHESTER...DYERSVILLE...MONTICELLO...CENTRAL CITY...EARLVILLE...
WALKER...COGGON...HOPKINTON...DELHI...WORTHINGTON...RYAN...PRAIRIEBURG...
DUNDEE...DELAWARE...MASONVILLE...ONEIDA...TROY MILLS...LANGWORTHY AND
PARIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4251 9101 4225 9105 4209 9125 4230 9183
4236 9161 4259 9158
TIME...MOT...LOC 2109Z 282DEG 34KT 4255 9139 4234 9141 4220 9161
HAIL...<.75IN
WIND...80MPH
$$
UTTECH005
WWUS53 KDVN 232125
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 PM CDT SAT JUL 23 2016
IAC019-232134-
/O.CAN.KDVN.SV.W.0068.000000T0000Z-160723T2145Z/
BUCHANAN IA-
425 PM CDT SAT JUL 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUCHANAN COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN AND EAST CENTRAL IOWA.
LAT...LON 4251 9101 4225 9105 4209 9125 4222 9161
4257 9144
TIME...MOT...LOC 2124Z 288DEG 30KT 4253 9129 4232 9131 4218 9151
$$
IAC055-061-105-113-232145-
/O.CON.KDVN.SV.W.0068.000000T0000Z-160723T2145Z/
DUBUQUE IA-JONES IA-LINN IA-DELAWARE IA-
425 PM CDT SAT JUL 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN DUBUQUE...NORTHWESTERN JONES...NORTHEASTERN LINN AND
DELAWARE COUNTIES...
AT 424 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR EARLVILLE TO NEAR HOPKINTON TO NEAR CENTRAL
CITY...MOVING EAST AT 40 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. THIS STORM HAS A HISTORY OF SIGNIFICANT WIND
DAMAGE WITH WHOLE TREES BEING BLOWN DOWN.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
ANAMOSA...MANCHESTER...DYERSVILLE...MONTICELLO...CENTRAL CITY...EARLVILLE...
COGGON...HOPKINTON...DELHI...WORTHINGTON...RYAN...PRAIRIEBURG...DELAWARE...
ONEIDA...LANGWORTHY...PARIS...BUFFALO CREEK PARK...DELAWARE COUNTY
FAIRGROUNDS...BUCK CREEK AND BAILEYS FORD PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4251 9101 4225 9105 4209 9125 4222 9161
4257 9144
TIME...MOT...LOC 2124Z 288DEG 30KT 4253 9129 4232 9131 4218 9151
HAIL...<.75IN
WIND...80MPH
$$
UTTECHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 12:53 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 23, 12:53 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1253 PM CDT SAT JUL 23 2016
...AVIATION UPDATE...
.UPDATE...
Issued at 1000 AM CDT Sat Jul 23 2016
With the models way overdoing the convection current temperatures
and dewpoints are higher than forecast. We have raised maximum
temperatures into the lower to mid 90s (except upper 80s in the
far north) and have pushed dewpoints to near 80. Some locations
may see dewpoints in the lower 80s. This raises the heat index
values to 100 to 115, easily in the warning criteria.
Have lowered pops to 20-30 percent as the better forcing,
moisture transport and low level convergence is north and west of
the dvn cwa. 12z/23 upper air analysis indicated ridge aloft and a
capping atmosphere over the cwa. Some of the CAM's show much of
the convection remaining north of the cwa through tonight but will
make a decision about that later in the shift.
&&
.SYNOPSIS...
Issued at 330 AM CDT Sat Jul 23 2016
The latest SFC analysis was indicating a quasi-stationary boundary
draped from west-to-east acrs SD...along the IA/MN border...and back
up acrs northern lower MI. Along and south of it, including the
local area SFC DPTs were pooling generally in the mid 70s ATTM.
Aloft, upper ridge axis was adjusting up the mid and upper MS RVR
Valley. MCS and associated MCV was rolling east acrs central Neb,
and should get shunted more northeastward as it encounters the ridge
axis this morning.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 330 AM CDT Sat Jul 23 2016
Today...Clouds trends on the IR loop and assessing some convergence
looking at H85 MB flow on the profilers/VAD, suggest that a elevated
wing of warm air advection type showers and storms off the Neb wave,
will continue to develop and move eastward acrs portions of the CWA
this morning. Several of the HiRes/near term models picking up on
this as well. But the forcing is marginal and layer shear rather
weak through 18z, thus will just cover with 20-30 POPs and expect
coverage higher acrs the northwestern half to third of the DVN CWA.
Later this afternoon, several MCS generation tools and forcing
indications come together acrs NW IA/eastern SD/much of MN. Some
forcing wings extending/tailing southeastward off this process may
allow for more storms in the north and northwestern fcst area this
afternoon. Will keep low POPs mainly north of I80 this afternoon to
account for this. Of course, if the Neb MCS does not decay diurnally
like several models show, or get shunted more off to the northwest
of the area and keeps chugging eastward, it will be a forecast
buster for both temps and the low to moderate POPs for today will
have to be raised.
As for the heat headlines, convective debris from the west and
ongoing high humidity itself will keep ambient temps in check in the
mid to upper 80s. Some areas that get more sun later this afternoon
like south of I80, will near 90 or low 90s. Even with DPts in the
mid to upper 70s, true heat warning criteria will not be met. But
with heat index readings in the upper 90s to around 105, much of the
CWA will continue to reach at least local office heat advisory
criteria. Thus will use three days accumulative of heat warning or
heat advisory criteria to support keeping the heat warning going for
now. But am worried today will be marginal at best especially if
clouds hold thicker than expected and even the somewhat trimmed back
forecast highs are still not met.
Tonight...main challenge will be how far south the expected
resultant northern plains through the upper MS RVR Valley MCS will
make it. Best forcing and support on several models, including the
00z run ECMWF and NAM keep the brunt of a strong MCS just to the
north of the DVN CWA, with just some secondary sctrd to isolated
storms along and north of Hwy 30. But looking at several convective
steering mechanisms and thermal highway rules of thumb that storm
clusters propagate along, feel the 00z GFS may have more of a handle
as it dumps some of the system acrs at least the northern to
northeastern third of the CWA especially after midnight. Would not
be surprised if it could even push further south and west of that by
early Sunday morning. Will adjust POPs accordingly with the GFS in
mind and at least likely POPs in the northeast for now after
midnight. High PWATs and CAPES would allow for heavy rain producing
storms, as well as some potential for damaging winds with any
associated llvl cold pool formation...even with marginal deep shear
profiles in place locally as(or if) the storms propagate into the
local area. Could see a flash flood threat in recent heavy rain hit
areas of the north if these storms make it into the local area. But
not enough confidence at the moment to issue a flash flood watch.
.LONG TERM...(Sunday through next Friday)
ISSUED AT 330 AM CDT Sat Jul 23 2016
Cold front moving through on Sunday will end the stretch of
oppressive heat and humidity, and also provide a focus for
thunderstorms. Beyond, a developing upper level NW flow will bring
slightly cooler weather for next week.
Sunday: The shortwave currently driving through northern MT pushes
the stationary front southward as a weak cold front through the
forecast area during the afternoon. There are some typical model
differences in timing, but the overall idea of the frontal passage
during peak heating into an airmass with temperatures at least in
the 80s and dewpoints well into the mid and upper 70s supports
scattered thunderstorms. The heat index may again push at least into
advisory criteria, especially where dewpoint pooling occurs along
and ahead of the front across the south and southeast, and an
advisory will need to be considered. With MUCAPES possibly into the
3000 to 4000 j/kg range by late afternoon, severe storms will be
possible, but somewhat limited by marginal shear.
High pressure then follows for Monday and Tuesday providing dry
weather with temperatures closer to july averages and more tolerable
humidity values. Will continue low chances for thunderstorms in the
south behind the front Sunday night, then in the far south Monday.
Thunderstorm chances return area-wide Wednesday through Friday when
the area comes under the influence of a more active wavetrain in the
W-NW flow aloft.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
ISSUED AT 1253 PM CDT Sat Jul 23 2016
Mainly VFR conds through the taf cycle. Isolated thunderstorms are
possible but low confidence in convective trends. Southeast to
south winds around 10 knots or less through tonight, then becoming
southwest on Sunday.
&&
.DVN Watches/Warnings/Advisories...
IA...Excessive Heat Warning until 7 PM CDT this evening for Benton-
Buchanan-Cedar-Clinton-Delaware-Des Moines-Dubuque-Henry IA-
Iowa-Jackson-Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-
Muscatine-Scott-Van Buren-Washington.
IL...Excessive Heat Warning until 7 PM CDT this evening for Bureau-
Carroll-Hancock-Henderson-Henry IL-Jo Daviess-McDonough-
Mercer-Putnam-Rock Island-Stephenson-Warren-Whiteside.
MO...Excessive Heat Warning until 7 PM CDT this evening for Clark-
Scotland.
&&
UPDATE...Haase
SYNOPSIS...12
SHORT TERM...12
LONG TERM...Sheets
AVIATION...HaaseHazardous weather outlook, Jul 23, 10:19 AM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1019 AM CDT SAT JUL 23 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-241530- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1019 AM CDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL CONTINUE TODAY INTO THIS EVENING. HEAT INDEX READINGS OF 100 TO 115 ARE EXPECTED AND WITH THE ACCUMULATIVE EFFECT OF SEVERAL DAYS OF HIGH HUMIDITY AND HEAT...AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH EARLY THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH OF HIGHWAY 30 IN IOWA AND ILLINOIS...MAINLY FOR TONIGHT. THE MAIN THREATS WILL BE DAMAGING WIND AND TORRENTIAL RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA SUNDAY...THEN MAINLY SOUTH OF INTERSTATE 80 SUNDAY NIGHT. THERE IS A MARGINAL THREAT FOR SEVERE STORMS SUNDAY AFTERNOON AND EVENING...ESPECIALLY ALONG AND EAST OF THE MISSISSIPPI RIVER. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WIND AND HEAVY RAINFALL. HOT AND HUMID CONDITIONS WILL LINGER SUNDAY WITH HEAT INDEX READINGS POSSIBLY AS HIGH AS 100 TO 105 DURING THE AFTERNOON HOURS. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT NORTH OF HIGHWAY 30 IN IOWA AND ILLINOIS. HAASE
In the hours before
Local storm report, Jul 23, 3:31 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
331 PM CDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND GST 1 N INDEPENDENCE 42.49N 91.89W
07/23/2016 E55 MPH BUCHANAN IA TRAINED SPOTTER
WIND GUSTS ESTIMATED 45-55 MPH
&&
TESLocal storm report, Jul 23, 3:38 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
338 PM CDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 1 N INDEPENDENCE 42.49N 91.89W
07/23/2016 BUCHANAN IA TRAINED SPOTTER
4 INCH DIAMETER BRANCH SNAPPED OFF TREE
0335 PM TSTM WND GST 1 N INDEPENDENCE 42.49N 91.89W
07/23/2016 E65 MPH BUCHANAN IA TRAINED SPOTTER
WIND ESTIMATED 60 TO 65 MPH
0335 PM HEAVY RAIN 1 N INDEPENDENCE 42.49N 91.89W
07/23/2016 U0.00 INCH BUCHANAN IA TRAINED SPOTTER
TORRENTIAL RAIN HAS REDUCED VISIBILITY TO A FEW FEET.
&&
TESLocal storm report, Jul 23, 3:47 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
347 PM CDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 1 WNW INDEPENDENCE 42.47N 91.91W
07/23/2016 M65 MPH BUCHANAN IA TRAINED SPOTTER
VERY HEAVY RAIN AND WINDS TO 65 MPH.
&&
TESLocal storm report, Jul 23, 3:52 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
352 PM CDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG 1 S HAZLETON 42.60N 91.91W
07/23/2016 BUCHANAN IA EMERGENCY MNGR
TREES DOWN AT CAMPGROUND.
0349 PM TSTM WND GST 1 S HAZLETON 42.60N 91.91W
07/23/2016 E70 MPH BUCHANAN IA EMERGENCY MNGR
WIND ESTIMATED 70 TO 80 MPH DOWNED TREES AT CAMPGROUND
&&
TESThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:30 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 45 min |
| Jul 23, 3:13 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 62 min |
| Jul 23, 3:18 PM CDT | Tornado Warning | DVN | Buchanan | 57 min |
| Jul 23, 4:00 PM CDT | Tornado Warning | DVN | Delaware | 45 min |
| Jul 23, 4:04 PM CDT | Flash Flood Warning | DVN | Buchanan | 6 hr |
| Jul 23, 4:22 PM CDT | Flash Flood Warning | DVN | Delaware | 6 hr |
| Jul 23, 4:26 PM CDT | Tornado Warning | DVN | Delaware | 20 min |
| Jul 23, 4:35 PM CDT | Tornado Warning | DVN | Dubuque, Jackson | 55 min |
| Jul 23, 4:38 PM CDT | Severe Thunderstorm Warning | DVN | Jackson, Jones | 67 min |
| Jul 23, 4:40 PM CDT | Flash Flood Warning | DVN | Dubuque, Jackson, Jones | 6 hr |
| Jul 23, 4:59 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 61 min |
| Jul 23, 5:12 PM CDT | Tornado Warning | DVN | Jackson, Jones | 63 min |
| Jul 23, 6:08 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones | 67 min |
| Jul 23, 6:46 PM CDT | Special Weather Statement | DVN | Clinton | 59 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.